Alert archive / Wyoming / Severe Thunderstorm Warnings in 2009

Severe Thunderstorm Warning 25, NWS Riverton, WY

July 2, 2009Natrona County, Wyoming

NWS Riverton, WY issued this severe thunderstorm warning at Jul 2, 2009, 3:06 PM MDT for Natrona County, Wyoming. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jul 2, 2009, 3:06 PM MDT (21:06 UTC)
Expired
Jul 2, 2009, 3:30 PM MDT
In force
24 min
Issued by
NWS Riverton, WY
Area
Storm-based polygon

County Natrona County, WY

The radar

The Riverton/Lander radar (KRIW), 137 km from the middle of the area, began a volume at 21:09 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Riverton, WY (KRIW), launched 12:00Z, 9.1 hours before the alert went out and 131 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Riverton, WY at 12:00Z on 2009-07-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Riverton, WY at 12:00Z on 2009-07-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -24 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1511 m above ground
0-6 km bulk shear
30 kt
0-1 km storm-relative helicity
-24 m²/s²
0-3 km storm-relative helicity
69 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Riverton, WY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 2, 2:33 PM MDT, 33 minutes earlier.

Area forecast discussion, Jul 2, 2:33 PM MDT, 33 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE RIVERTON WY
233 PM MDT THU JUL 2 2009

.SHORT TERM...TONIGHT THROUGH SUNDAY
THE THUNDERSTORM ACTIVITY THAT WAS OCCURRING THIS MORNING OVER
YELLOWSTONE PARK FROM THE EXITING SHORTWAVE HAS MOVED INTO CENTRAL
AND NORTHEAST WYOMING WHERE CAPES HAVE INCREASED TO OVER 1000J/KJ
IN SOME AREAS. THIS INCLUDES JOHNSON COUNTY WHERE A WATCH HAS
ALREADY BEEN ISSUED THROUGH 7 PM. THE SHORTWAVE OVER EASTERN
NEVADA WILL BE PRODUCING AN ALL NIGHTER FOR CONVECTION BASED ON
THE TIMING AS IT TRACKS NORTHEAST ACROSS WYOMING. THIS SHORTWAVE
WILL TRACK THROUGH A FIELD OF CAPES WELL OVER 1000J/KG OVER
JOHNSON COUNTY THROUGH THIS EVENING WITH STRONG
THUNDERSTORMS...POTENTIALLY SEVERE...LASTING INTO THE EARLY
EVENING HOURS FOR A TWO PART SHOW THERE WITH ADDITIONAL SHOWERS
AND THUNDERSTORMS LINGERING PAST MIDNIGHT. FAIRLY STRONG
THUNDERSTORMS STORMS HAVE ALREADY BEGUN TO ERUPT ACROSS HOT
SPRINGS...NORTHERN NATRONA AND JOHNSON COUNTIES THIS FAR. THIS
AREA OF THUNDERSTORMS HAS THE POTENTIAL TO FORM AN MC TO OUR
NORTHEAST WHICH WILL LIKELY PUSH A MOIST SURFACE BOUNDARY SOUTH
AND THEN WEST ACROSS AREAS EAST OF THE BIG HORN MOUNTAINS AND THEN
WEST OVER THE CASPER ARCH TOWARD THE WIND RIVER BASIN AFTER
MIDNIGHT. THE EARLIER RUN OF THE MET MOS GUIDANCE INDICATED 60
POPS FOR BOTH RIVERTON AND CASPER FOR FRIDAY MORNING BUT THE
LATEST 12Z RUN HAS MUCH LOWER POPS. HOWEVER WILL GO AHEAD AND
RAISE POPS FOR THE AFOREMENTIONED AREAS TAKING INTO ACCOUNT THE
NORTHEASTERLY SURGE...ALBEIT RELATIVELY LIGHT AMOUNTS. NAM20 WAS
INDICATING THREE QUARTERS OF AN INCH OF PRECIP FOR THE BIG HORN
MOUNTAINS THROUGH TONIGHT. THERE IS THE POTENTIAL FOR HEAVY
RAINERS ACROSS THE ENTIRE CWA THROUGH THIS EVENING AS MUCH OF THE
AREA WILL HAVE THREE QUARTERS OF AN INCH TO OVER ONE INCH OF PWAT.

THE NEXT SHORTWAVE NOW MAKING LANDFALL ONTO THE PACIFIC COAST WILL
ARRIVE FRIDAY FOR ANOTHER ROUND OF AFTERNOON THUNDERSTORMS. MINUS 4
LIFTED INDICES WILL BE COMMONPLACE SATURDAY ACROSS MANY PORTIONS OF
THE CWA. LOOKS LIKE IT WILL BE ANOTHER LATE SHOW FRIDAY EVENING.
NAM20 QPF WAS INDICATING OVER AN INCH OF PRECIP FOR PORTIONS OF
NORTHWEST WY FRIDAY NIGHT AFTER A LOT OF THE CONVECTION STRATIFORMS
OUT. ADDED LIFT FROM RIGHT REAR QUAD OF THE 65 KNOT JET MAX WILL AID
IN PRECIP DEVELOPMENT

THEN ON SATURDAY A NORTHERN STREAM SHORTWAVE WILL DELIVER ANOTHER
ROUND OF MOSTLY AFTERNOON AND EVENING CONVECTION.

.LONG TERM...SUNDAY NIGHT THROUGH FRIDAY
TROUGH NEAR 150W TO APPROACH NW COAST SUNDAY WITH UPPER RIDGE
AXIS WEST OF THE DIVIDE AND WNW FLOW OVER WYOMING. BOTH MODELS
BRING UPPER LOW INTO NORTHWEST MONDAY WITH LOW FRAGMENTING AND
SHEARING OUT INTO STRONG RIDGE OVER CENTRAL PLAINS THROUGH NEXT
WEEK. THE ECMWF REMAINS THE SLOWER AND WEAKER THAN THE
GFS...KEEPING HIGHER H5 HEIGHTS/WARMER TEMPERATURES OVER WYOMING
THROUGH THE PERIOD. MODELS OVERALL TRENDING SLOWER...WEAKER AND
WARMER. THIS TREND AND ECMWF PREFERRED...ESPECIALLY IN THE HEART
OF SUMMER.

MONSOONAL PLUME TO REMAIN OVER THE AREA SUNDAY WITH SLIGHTLY DRIER
MID-LEVELS OVER AREA.  LIGHT UPSLOPE FLOW REMAINS EAST OF THE DIVIDE
ALONG WITH HIGHER PWATS.  FORECAST KEEPS SCATTERED AFTERNOON AND
EVENING THUNDERSTORMS OVER THE CENTRAL AND NORTH WITH LOWER POPS
ACROSS THE SOUTHWEST.

BACKING OF FLOW MONDAY THROUGH THURSDAY WILL BRING DRIER AND MUCH
WARMER AIRMASS OVER AREA WITH ECMWF BRINGING IN H7 TEMPERATURES
15C-18C OVER AREA WHILE GFS IS A FEW DEGREES COOLER.  MOISTURE AND
INSTABILITY REMAIN OVER THE NORTH AND EAST MONDAY WITH DRIER SW FLOW
PUSHING INTO THE SW HALF OF THE AREA.  THUNDERSTORM ACTIVITY
EXPECTED TO BE MORE ISOLATED MONDAY AND THEN MAINLY CONFINED TO THE
FAR NORTH AND EAST TUESDAY THROUGH THURSDAY WITH DRY AND HOT
SOUTHWEST FLOW OVER MOST OF THE AREA...HIGH TEMPERATURES EXPECTED TO
SOAR INTO THE UPPER 80S AND 90S ACROSS THE CENTRAL BASINS AND EAST
WITH THE LOWER BIG HORN BASIN POSSIBLY SEEING THE FIRST 100F
READINGS OF THE SUMMER ON TUESDAY AND WEDNESDAY PER ECMWF.

&&

.AVIATION...
ISOLATED THUNDERSTORMS WILL CONTINUE EAST OF THE DIVIDE THIS EVENING
WITH MVFR CONDITIONS AND GUSTY WINDS IN THUNDERSTORMS AND VFR
CONDITIONS AND LIGHT WINDS...GENERALLY BELOW 10 KT...ACROSS THE REST
OF CENTRAL WYOMING AND WESTERN WYOMING. A MOIST ATMOSPHERE AND
STRONG DAYTIME HEATING WILL GENERATE ISOLATED THUNDERSTORMS FRIDAY
AFTERNOON AND EVENING ACROSS MUCH OF THE AREA WITH SCATTERED
THUNDERSTORMS IN NATRONA AND JOHNSON COUNTIES. SURFACE HIGH PRESSURE
WILL MOVE ACROSS WYOMING FRIDAY...AND LIGHT WINDS WILL PREVAIL.

&&

.FIRE WEATHER...
SCATTERED THUNDERSTORMS WILL PREVAIL ACROSS MUCH OF THE AREA THIS
EVENING WITH RAIN SHOWER ACTIVITY PERSISTING AFTER MIDNIGHT OVER
MANY AREAS. SOME STORMS WILL LIKELY PRODUCE LOCALLY HEAVY
RAINFALL. MAINLY LATE DAY THUNDERSTORMS WILL BE THE RULE THROUGH
SATURDAY WITH THE CHANCES OF SHOWERS DECREASING SOMEWHAT BY
SUNDAY. BY SUNDAY THE MINIMUM RELATIVE HUMIDITY WILL BE DOWN INTO
THE MID TO UPPER TEENS ACROSS SWEETWATER COUNTY AND THE LOWER
ELEVATIONS EAST OF THE DIVIDE.

&&

.RIW WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SHORT TERM...LIPSON
LONG TERM...AEM
AVIATION...SMITH
FIRE WEATHER...LIPSON
Hazardous weather outlook, Jul 2, 11:59 AM MDT, 3 hours 7 minutes before
HAZARDOUS WEATHER OUTLOOK...CORRECTED
NATIONAL WEATHER SERVICE RIVERTON WY
1159 AM MDT THU JUL 2 2009

WYZ001>020-022>030-031100-
ABSAROKA MOUNTAINS-BIGHORN MOUNTAINS SOUTHEAST-
BIGHORN MOUNTAINS WEST-CASPER MOUNTAIN-CODY FOOTHILLS-
EAST SWEETWATER COUNTY-FLAMING GORGE-
GREEN MOUNTAINS AND RATTLESNAKE RANGE-JACKSON HOLE-LANDER FOOTHILLS-
NATRONA COUNTY LOWER ELEVATIONS-NORTH BIG HORN BASIN-
NORTHEAST JOHNSON COUNTY-OWL CREEK AND BRIDGER MOUNTAINS-
ROCK SPRINGS AND GREEN RIVER-SALT RIVER AND WYOMING RANGES-
SOUTH LINCOLN COUNTY-SOUTHEAST BIG HORN BASIN-
SOUTHEAST JOHNSON COUNTY-SOUTHWEST BIG HORN BASIN-STAR VALLEY-
TETON AND GROS VENTRE MOUNTAINS-UPPER GREEN RIVER BASIN-
UPPER GREEN RIVER BASIN FOOTHILLS-UPPER WIND RIVER BASIN-
WIND RIVER BASIN-WIND RIVER MOUNTAINS EAST-WIND RIVER MOUNTAINS WEST-
YELLOWSTONE NATIONAL PARK-
1159 AM MDT THU JUL 2 2009

...SEVERE THUNDERSTORM WATCH FOR JOHNSON COUNTY THROUGH 7 PM THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND CENTRAL WYOMING.

.DAY ONE...TODAY AND TONIGHT

MONSOONAL MOISTURE CONTINUES TO BE PUMPED INTO WYOMING.  AS A
RESULT...SHOWERS AND THUNDERSTORMS WILL ONCE AGAIN DEVELOP ACROSS THE
AREA TODAY AND TONIGHT.  VERY HEAVY RAINFALL...LIGHTNING...SMALL
HAIL AND GUSTY WINDS TO 45 MPH ARE LIKELY FROM THE STRONGER STORMS.
VERY STRONG STORMS ARE LIKELY OVER JOHNSON COUNTY...WHERE LARGE HAIL
OF ONE INCH OR GREATER AS WELL AS 70 MPH WINDS COULD OCCUR.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

THE THUNDERSTORM THREAT CONTINUES THROUGH THE HOLIDAY WEEKEND...
INCLUDING THE FOURTH OF JULY HOLIDAY.  A COLD FRONT MAY DROP SOUTH
FRIDAY NIGHT...SETTING THE STAGE FOR SOME STRONGER THUNDERSTORM
ACTIVITY OVER THE WEEKEND EAST OF THE CONTINENTAL DIVIDE.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ASKED TO REPORT SIGNIFICANT RAINFALL...ANY WIND GUSTS IN
EXCESS OF 40 MPH OR HAIL TODAY AND TONIGHT.  THANK YOU.

TEAM RIVERTON

In the hours before

Special weather statement, Jul 2, 1:07 PM MDT, 1 hour 59 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RIVERTON WY
107 PM MDT THU JUL 2 2009

WYZ009>011-021945-
BIGHORN MOUNTAINS SOUTHEAST-NORTHEAST JOHNSON COUNTY-SOUTHEAST
JOHNSON COUNTY-
107 PM MDT THU JUL 2 2009

...SIGNIFICANT WEATHER ADVISORY FOR JOHNSON COUNTY UNTIL 145 PM
MDT...

AT 104 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR STATE HWY 196 MILE MARKER 280...OR 22 MILES
SOUTH OF BUFFALO...MOVING EAST AT 15 MPH.

ONE HALF INCH DIAMETER HAIL...AND WINDS AROUND 50 MPH ARE POSSIBLE
WITH THIS STORM.

THIS STORM WILL BE...
  NEAR STATE HWY 196 MILE MARKER 280 BY 115 PM MDT.
  NEAR I25 EXIT 280 BY 125 PM MDT.

RESIDENTS IN CENTRAL JOHNSON COUNTY...INCLUDING THE LOCATIONS OF
STATE HWY 196 MILE MARKER 280 AND I25 EXIT 280...SHOULD MONITOR THE
WEATHER SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE
PREPARED TO TAKE APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN.

THIS INCLUDES INTERSTATE 25 IN WYOMING BETWEEN MILE MARKERS 270 AND
285.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOVE INDOORS IMMEDIATELY AS THIS STORM APPROACHES YOUR LOCATION. THIS
IS A POTENTIALLY DANGEROUS STORM. IF YOU ARE IN ITS PATH...YOU SHOULD
BE PREPARED FOR GUSTY WINDS...HAIL...AND DEADLY CLOUD TO GROUND
LIGHTNING. IF A STURDY STRUCTURE IS NOT AVAILABLE...SEEK SHELTER IN A
VEHICLE WITH THE WINDOWS UP.

&&

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 700 PM MDT
THURSDAY EVENING FOR NORTH CENTRAL WYOMING.

REPORT HAZARDOUS WEATHER TO THE NATIONAL WEATHER SERVICE OFFICE IN
RIVERTON AT 1-800-211-1448.

LAT...LON 4422 10636 4398 10628 4392 10683 4409 10689
TIME...MOT...LOC 1906Z 256DEG 15KT 4403 10674

LIPSON
Special weather statement, Jul 2, 1:32 PM MDT, 1 hour 34 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RIVERTON WY
132 PM MDT THU JUL 2 2009

WYZ028-029-022100-
FLAMING GORGE-ROCK SPRINGS AND GREEN RIVER-
132 PM MDT THU JUL 2 2009

AN AREAS OF THUNDERSTORMS WILL BE TRACKING NORTHEAST INTO SOUTHWEST
SWEETWATER COUNTY FROM NORTHEAST UTAH THROUGH 3 PM. EXPECTED
LOCALLY HEAVY RAINFALL...40 MPH WINDS...PEA SIZE HAIL AND
DANGEROUS CLOUD TO GROUND LIGHTNING WITH SOME OF THESE STORMS.

LIPSON
Special weather statement, Jul 2, 1:39 PM MDT, 1 hour 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RIVERTON WY
139 PM MDT THU JUL 2 2009

WYZ010-011-022030-
NORTHEAST JOHNSON COUNTY-SOUTHEAST JOHNSON COUNTY-
139 PM MDT THU JUL 2 2009

...SIGNIFICANT WEATHER ADVISORY FOR JOHNSON COUNTY UNTIL 230 PM
MDT...

AT 138 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR I90 EXIT 77...OR 20 MILES EAST OF BUFFALO...
MOVING NORTHEAST AT 15 MPH.

ONE HALF INCH DIAMETER HAIL...AND WINDS AROUND 50 MPH ARE POSSIBLE
WITH THIS STORM.

RESIDENTS IN EASTERN JOHNSON COUNTY...INCLUDING THE LOCATIONS OF I90
EXIT 77 AND I90 EXIT 82...SHOULD MONITOR THE WEATHER SITUATION
CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE PREPARED TO TAKE
APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN.

THIS INCLUDES INTERSTATE 90 IN WYOMING BETWEEN MILE MARKERS 70 AND
94.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

&&

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 700 PM MDT
THURSDAY EVENING FOR NORTH CENTRAL WYOMING.

REPORT HAZARDOUS WEATHER TO THE NATIONAL WEATHER SERVICE OFFICE IN
RIVERTON AT 1-800-211-1448.

LAT...LON 4411 10638 4427 10651 4448 10606 4442 10601
      4423 10601
TIME...MOT...LOC 1939Z 241DEG 14KT 4423 10633

SMITH
Special weather statement, Jul 2, 2:05 PM MDT, 1 hour 1 minute before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RIVERTON WY
205 PM MDT THU JUL 2 2009

WYZ005-007-022045-
OWL CREEK AND BRIDGER MOUNTAINS-SOUTHWEST BIG HORN BASIN-
205 PM MDT THU JUL 2 2009

...SIGNIFICANT WEATHER ADVISORY FOR HOT SPRINGS COUNTY UNTIL 245 PM
MDT...

AT 202 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR HWY JCT 170 AND 174...OR 20 MILES WEST OF
THERMOPOLIS...MOVING EAST AT 15 MPH.

ONE HALF INCH DIAMETER HAIL...AND WINDS AROUND 50 MPH ARE POSSIBLE
WITH THIS STORM.

RESIDENTS IN CENTRAL HOT SPRINGS COUNTY...INCLUDING THE LOCATIONS OF
HWY JCT 170 AND 174 AND HWY JCT 170 AND 120...SHOULD MONITOR THE
WEATHER SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE
PREPARED TO TAKE APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

&&

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 700 PM MDT
THURSDAY EVENING FOR NORTH CENTRAL WYOMING.

REPORT HAZARDOUS WEATHER TO THE NATIONAL WEATHER SERVICE OFFICE IN
RIVERTON AT 1-800-211-1448.

LAT...LON 4376 10828 4361 10832 4366 10866 4374 10865
TIME...MOT...LOC 2004Z 274DEG 14KT 4370 10859

SMITH
Special weather statement, Jul 2, 2:55 PM MDT, 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RIVERTON WY
255 PM MDT THU JUL 2 2009

WYZ020-022145-
NATRONA COUNTY LOWER ELEVATIONS-
255 PM MDT THU JUL 2 2009

...SIGNIFICANT WEATHER ADVISORY FOR NATRONA COUNTY UNTIL 345 PM
MDT...

AT 252 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 9 MILES SOUTHWEST OF I25 EXIT 235...OR 21 MILES
SOUTH OF KAYCEE...MOVING EAST AT 25 MPH.

PENNY SIZE HAIL...AND WINDS AROUND 50 MPH ARE POSSIBLE WITH THIS
STORM.

THIS STORM WILL BE...
  NEAR I25 EXIT 223 BY 315 PM MDT.
  5 MILES SOUTH OF MIDWEST BY 325 PM MDT.
  NEAR STATE HWY 259 MILE MARKER 25 BY 330 PM MDT.
  NEAR STATE HWY 259 MILE MARKER 20 BY 335 PM MDT.

THIS INCLUDES INTERSTATE 25 IN WYOMING BETWEEN MILE MARKERS 217 AND
230.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOVE INDOORS IMMEDIATELY AS THIS STORM APPROACHES YOUR LOCATION. THIS
IS A POTENTIALLY DANGEROUS STORM. IF YOU ARE IN ITS PATH...YOU SHOULD
BE PREPARED FOR GUSTY WINDS...HAIL...AND DEADLY CLOUD TO GROUND
LIGHTNING. IF A STURDY STRUCTURE IS NOT AVAILABLE...SEEK SHELTER IN A
VEHICLE WITH THE WINDOWS UP.

&&

REPORT HAZARDOUS WEATHER TO THE NATIONAL WEATHER SERVICE OFFICE IN
RIVERTON AT 1-800-211-1448.

LAT...LON 4316 10611 4335 10671 4349 10661 4340 10606
      4327 10606
TIME...MOT...LOC 2055Z 289DEG 21KT 4340 10655

LIPSON
Special weather statement, Jul 2, 3:06 PM MDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RIVERTON WY
306 PM MDT THU JUL 2 2009

WYZ005>007-022145-
OWL CREEK AND BRIDGER MOUNTAINS-SOUTHEAST BIG HORN BASIN-SOUTHWEST
BIG HORN BASIN-
306 PM MDT THU JUL 2 2009

...SIGNIFICANT WEATHER ADVISORY FOR FREMONT...HOT SPRINGS AND
WASHAKIE COUNTIES UNTIL 345 PM MDT...

AT 304 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR THERMOPOLIS...MOVING EAST AT 15 MPH.

PENNY SIZE HAIL...AND WINDS AROUND 50 MPH ARE POSSIBLE WITH THIS
STORM.

RESIDENTS IN CENTRAL WASHAKIE...NORTHEASTERN FREMONT AND SOUTHEASTERN
HOT SPRINGS COUNTIES...INCLUDING THE LOCATION OF THERMOPOLIS...SHOULD
MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS
AND BE PREPARED TO TAKE APPROPRIATE ACTION SHOULD SEVERE WEATHER
THREATEN.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

&&

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 700 PM MDT
THURSDAY EVENING FOR NORTH CENTRAL WYOMING.

REPORT HAZARDOUS WEATHER TO THE NATIONAL WEATHER SERVICE OFFICE IN
RIVERTON AT 1-800-211-1448.

LAT...LON 4369 10771 4346 10783 4361 10828 4378 10820
TIME...MOT...LOC 2106Z 290DEG 12KT 4367 10812

SMITH

The office that day

Everything else NWS Riverton, WY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 1, 7:04 PM MDTAreal Flood AdvisoryRIWNatrona58 min
Jul 1, 7:24 PM MDTSpecial Weather StatementRIW36 min
Jul 1, 7:53 PM MDTSpecial Weather StatementRIWJohnson37 min
Jul 2, 11:52 AM MDTSpecial Weather StatementRIWSheridan38 min
Jul 2, 12:59 PM MDTSpecial Weather StatementRIWHot Springs46 min
Jul 2, 1:01 PM MDTSpecial Weather StatementRIW44 min
Jul 2, 1:07 PM MDTSpecial Weather StatementRIWJohnson38 min
Jul 2, 1:39 PM MDTSpecial Weather StatementRIWJohnson51 min
Jul 2, 2:05 PM MDTSpecial Weather StatementRIWHot Springs40 min
Jul 2, 2:19 PM MDTSevere Thunderstorm WarningRIWHot Springs41 min
Jul 2, 2:55 PM MDTSpecial Weather StatementRIWNatrona50 min
Jul 2, 3:06 PM MDTAreal Flood AdvisoryRIWHot Springs114 min
Jul 2, 3:06 PM MDTSpecial Weather StatementRIWHot Springs39 min
Jul 2, 3:15 PM MDTFlash Flood WarningRIWHot Springs, Washakie2 hr
Jul 2, 3:23 PM MDTSevere Thunderstorm WarningRIWHot Springs37 min
Jul 2, 3:45 PM MDTSpecial Weather StatementRIW45 min
Jul 2, 3:50 PM MDTSpecial Weather StatementRIWBig Horn55 min
Jul 2, 4:20 PM MDTSpecial Weather StatementRIWNatrona40 min
Jul 2, 4:21 PM MDTAreal Flood AdvisoryRIWWashakie114 min
Jul 2, 5:55 PM MDTSpecial Weather StatementRIWHot Springs65 min

Nearby

Severe Thunderstorm Warnings in Wyoming, 2009Every severe thunderstorm warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.